Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 225, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2017, 7:03 PM MDT for Garden County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 7:03 PM MDT (01:03 UTC)
- Expired
- Aug 15, 2017, 7:45 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 4:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS53 KLBF 160103
SVRLBF
NEC069-160145-
/O.NEW.KLBF.SV.W.0225.170816T0103Z-170816T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
703 PM MDT TUE AUG 15 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Garden County in the Panhandle of Nebraska...
* Until 745 PM MDT
* At 702 PM MDT, a severe thunderstorm was located 8 miles south of
Oshkosh, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oshkosh, Lewellen, Ash Hollow State Historical Park, Bluewater
Battlefield State Historical Park, Windlass Hill and Intersection
of Highway 27 and 9 Mile Road.
This includes Highway 92 between mile markers 115 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4153 10239 4145 10202 4140 10204 4139 10206
4134 10205 4122 10209 4122 10231 4124 10244
TIME...MOT...LOC 0102Z 196DEG 10KT 4129 10231
HAIL...1.00IN
WIND...60MPH
$$
Taylor1 follow-up statement
668
WWUS53 KLBF 160139
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
739 PM MDT TUE AUG 15 2017
NEC069-160149-
/O.EXP.KLBF.SV.W.0225.000000T0000Z-170816T0145Z/
Garden NE-
739 PM MDT TUE AUG 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN COUNTY
WILL EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
the Panhandle of and southwestern Nebraska.
LAT...LON 4153 10239 4145 10202 4140 10204 4139 10206
4134 10205 4122 10209 4122 10231 4124 10244
TIME...MOT...LOC 0139Z 196DEG 10KT 4138 10227
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 5:30 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 15, 5:30 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 630 PM CDT Tue Aug 15 2017 .UPDATE... Issued at 505 PM CDT Tue Aug 15 2017 Updated forecast to reflect severe thunderstorm watch and added heavy rain. && .SHORT TERM...(This evening through Wednesday) Issued at 305 PM CDT Tue Aug 15 2017 The HRRR, NAM and GFS continue bounce around the prospect of a heavy rain center developing tonight somewhere between Valentine, Thedford and Broken Bow. This not uncommon. We probably won't know where it will develop until the thunderstorms begin coalesce this evening or later. It certainly appears conditions are favorable for storms capable of heavy rainfall as storms began to develop late this morning. All models indicate precipitable water increasing to 1.5 inches or higher and remaining high overnight. A strong upper level trof across UT/NV this afternoon will approach Nebraska overnight lowering heights aloft, steepening lapse rates and forcing thunderstorm development. The model consensus shows a sfc cold front drifting southeast overnight with a large warm sector opening up across Ncntl Neb. The rain activity is expected to shift east Wednesday morning with cooler temperatures and northwest winds. Severe weather has developed and is expected to continue well into the evening hours as a series of MCS's move through Swrn and Ncntl Neb. Ping pong to golf ball size hail was reported beginning around 830 am. The HRRR is the basis for this forecast. The amazing part of this is bulk effective shear is less than 25kt, but lapse rates below 500 mb are steep. .LONG TERM...(Wednesday night through Tuesday) Issued at 305 PM CDT Tue Aug 15 2017 The upper level trof across UT/NV this afternoon moves into the midwest Thursday morning. This will set up northwest flow aloft which would last until Saturday. 500mb winds aloft increase to around 30kt. Return moisture develops Thursday suggesting a chance of thunderstorms late Thursday/Thursday night. That rain chance shifts east Friday. More return moisture develops Saturday through Monday with additional rain chances mainly late in the day or in the evening. The potential for strong or severe thunderstorms will remain under review at this point. All rain chances are 40 percent or lower and generally isolated in terms of coverage. A gradual warming trend develops as h700 mb temperatures rise into the lower teens by this weekend. This would support highs in the upper 80s to around 90. The sky forecast for 1 pm CDT Monday: the ECM and GFS would suggest the potential for some high cloudiness associated with subtropical moisture streaming across the Rockies. The GFS indicates scattered midlevel cloudiness. Both the ECM and GFS show morning stratus associated with a cold front drifting into Neb. Presumably these clouds would burn off by noon. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 625 PM CDT Tue Aug 15 2017 Two areas of thunderstorms will continue this evening. Storms are capable of heavy precipitation in both areas with near zero visibility in the vicinity of thunderstorms. A nocturnal low level jet will develop though the evening and intensify storms with storms along and west of a KVTN to KLBF line capable of large hail and strong damaging winds. Storms are expeceed to congeal after midnight central and produce torrential rain through the early morning hours. && .HYDROLOGY... Issued at 305 PM CDT Tue Aug 15 2017 WPC suggests the eastern portion of the forecast area could experience some level of flooding over the next 24 hours. The Flash Flood Watch has been expanded to include a good portion of Ncntl Neb and Swrn Neb. The RFC 3-hour flash flood guidance shows 1.5 to 2 inches in many areas and this was the basis for the flash flood watch covering much of the forecast area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for NEZ006>010-022- 026>029-038-056>059-069>071. && UPDATE...Power SHORT TERM...CDC LONG TERM...CDC AVIATION...Power HYDROLOGY...CDC
Hazardous weather outlook, Aug 15, 2:07 PM MDT, 4 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 307 PM CDT Tue Aug 15 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-162015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Tue Aug 15 2017 /207 PM MDT Tue Aug 15 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe storms are expected to continue this evening across a large portion of western and north central Nebraska. The area of concern is generally along and south of a line from Alliance to Valentine to Spencer. The hazards are large hail and damaging winds. An isolated tornado may form and this would be most likely to occur east of highway 83. The threat of flash flooding will accompany the severe weather. Areas which received heavy rainfall over the past few days are at greatest risk for flash flooding. See the Flash Flood Watch product for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Wednesday, and Thursday night, as well as Sunday night across the outlook area. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 15, 4:43 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
543 PM CDT TUE AUG 15 2017
NEZ037-038-152330-
Custer NE-Logan NE-
543 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND NORTHERN
CUSTER COUNTIES UNTIL 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sargent to 7 miles northeast of Merna to 6
miles northwest of Arnold. These storms were nearly stationary.
1 to 3 inches of rainfall in an hour, nickel size hail and wind
gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Arnold, Merna, Anselmo, Victoria Springs State Recreation Area,
Lillian, Logan, Round Valley, Pleasant Hill, Walworth, Hoagland and
Gates.
This includes the following highways...
Highway 2 between mile markers 257 and 271.
Highway 92 between mile markers 239 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central and west central Nebraska.
LAT...LON 4173 9939 4148 9945 4140 10039 4152 10038
4174 9950
TIME...MOT...LOC 2242Z 235DEG 3KT 4167 9942 4153 9962 4149 10027
CDCSpecial weather statement, Aug 15, 5:17 PM MDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service North Platte NE 617 PM CDT TUE AUG 15 2017 NEZ010-029-160000- Wheeler NE-Holt NE- 617 PM CDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES UNTIL 700 PM CDT... At 616 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Page to 8 miles southeast of Chambers. Movement was east at 20 mph. 1 to 3 inches of rainfall and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ewing, Page, Inman, Knievels Corner, Goose Lake State Wildlife Management Area and Dorsey. This includes the following highways... Highway 20 between mile markers 317 and 328. Highway 281 between mile markers 158 and 159. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4209 9866 4274 9836 4271 9830 4201 9830 TIME...MOT...LOC 2316Z 250DEG 19KT 4243 9837 4214 9862 CDC
Local storm report, Aug 15, 5:20 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HEAVY RAIN AMELIA 42.23N 98.96W
08/15/2017 M4.80 INCH HOLT NE CO-OP OBSERVER
TOTAL SO FAR TODAY.
&&
BTAYLORSpecial weather statement, Aug 15, 5:45 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 645 PM CDT TUE AUG 15 2017 NEZ037-038-160030- Custer NE-Logan NE- 645 PM CDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND NORTHERN CUSTER COUNTIES UNTIL 730 PM CDT... At 644 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northwest of Stapleton to 7 miles north of Arnold to 7 miles north of Comstock. Movement was northeast at 5 mph. 1 to 3 inches of rainfall, half inch hail and winds of 45 mph will be possible with these storms. Locations impacted include... Stapleton, Sargent, Anselmo, Gandy, Victoria Springs State Recreation Area, Lillian, Logan, Milburn, Round Valley, Walworth, Tarboz Lake, Shanklin Bluff, Hoagland, Brown Lake, Big Oak Canyon, Divide Hill, Gates and Pleasant Hill. This includes the following highways... Highway 183 between mile markers 109 and 121. Highway 2 between mile markers 248 and 267. Highway 92 between mile markers 220 and 228, and between mile markers 256 and 258. Highway 83 between mile markers 109 and 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until midnight CDT for central and west central Nebraska. LAT...LON 4157 9922 4141 10068 4173 10068 4174 9921 TIME...MOT...LOC 2344Z 233DEG 6KT 4156 10061 4152 10022 4166 9923 CDC
Special weather statement, Aug 15, 5:47 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
647 PM CDT TUE AUG 15 2017
NEZ010-028-029-160045-
Wheeler NE-Holt NE-Garfield NE-
647 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND WHEELER COUNTIES UNTIL 745 PM CDT...
At 647 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Clearwater to 11 miles
northwest of Bartlett to 7 miles east of Fort Hartsuff State Park.
Movement was southeast at 20 mph.
1 to 2 inches of rainfall, half inch hail and winds of 45 mph will
be possible with these storms.
Locations impacted include...
Bartlett, Ericson, Knievels Corner, Cumminsville, Four Corners, Pibel
Lake State Recreation Area, Buffalo Flats, Goose Lake State Wildlife
Management Area and Gables.
This includes Highway 281 between mile markers 132 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4174 9874 4175 9901 4213 9870 4221 9830
4174 9830
TIME...MOT...LOC 2347Z 313DEG 16KT 4211 9832 4202 9867 4175 9887
CDCSpecial weather statement, Aug 15, 5:51 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service North Platte NE 551 PM MDT TUE AUG 15 2017 NEZ022-035-056-057-160045- Deuel NE-Arthur NE-Garden NE-Keith NE- 551 PM MDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHERN KEITH... SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 645 PM MDT... At 550 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Roscoe to 6 miles west of Lemoyne to 8 miles northwest of Big Springs. Movement was north at 5 mph. 1 to 2 inches of rainfall, half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ogallala, Arthur, Lewellen, Lemoyne, Keystone, Kingsley Dam, Eagle Gulch Campground, Ruthon, Haythorn Lake, Clear Creek State Wildlife Management Area, Sand Puddin Lake, Nevens, Broganville, McKeag, Otter Creek Campground, Lake View Campground, Ash Hollow State Historical Park, Belmar, Velma and Bluewater Battlefield State Historical Park. This includes the following highways... Highway 61 between mile markers 89 and 132. Highway 92 between mile markers 115 and 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 1100 PM MDT for the Panhandle of, southwestern and west central Nebraska. LAT...LON 4114 10142 4115 10221 4148 10229 4171 10161 TIME...MOT...LOC 2350Z 201DEG 6KT 4116 10154 4125 10192 4117 10216 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:38 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Aug 15, 7:51 PM MDT | Flash Flood Warning | LBF | Deuel, Garden | 6 hr |
| Aug 15, 8:46 PM MDT | Special Weather Statement | LBF | Cherry | 44 min |
| Aug 15, 9:25 PM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Aug 15, 9:27 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 48 min |
| Aug 15, 9:30 PM MDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Aug 15, 9:43 PM MDT | Flash Flood Warning | LBF | Custer | 8 hr |
| Aug 15, 10:08 PM MDT | Special Weather Statement | LBF | Hayes, Lincoln | 52 min |
| Aug 15, 10:10 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 50 min |
| Aug 15, 10:13 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha | 47 min |
| Aug 15, 10:47 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 15, 10:54 PM MDT | Special Weather Statement | LBF | Frontier, Lincoln | 51 min |
| Aug 15, 10:56 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 49 min |
| Aug 15, 11:21 PM MDT | Special Weather Statement | LBF | Custer | 39 min |
| Aug 15, 11:40 PM MDT | Special Weather Statement | LBF | Frontier | 50 min |
| Aug 15, 11:41 PM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Aug 16, 12:25 AM MDT | Special Weather Statement | LBF | Frontier | 35 min |
| Aug 16, 12:27 AM MDT | Special Weather Statement | LBF | Custer | 33 min |
| Aug 16, 6:59 AM MDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Aug 16, 4:43 PM MDT | Areal Flood Advisory | LBF | Custer | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.